Alert archive / Oklahoma / Red Flag Warnings in 2026

Red Flag Warning 5, NWS Tulsa, OK

March 21, 202620 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this red flag warning at Mar 21, 2026, 12:15 PM CDT for 20 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Mar 22, 2026, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2026, 12:15 PM CDT (17:15 UTC)
In effect from
Mar 22, 2026, 11:00 AM CDT
Expired
Mar 22, 2026, 8:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 22 counties

Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2026-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS84 KTSA 211715
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
1215 PM CDT Sat Mar 21 2026

ARZ001-010-OKZ054>073-221000-
/O.UPG.KTSA.FW.A.0003.260322T1600Z-260323T0100Z/
/O.NEW.KTSA.FW.W.0005.260322T1600Z-260323T0100Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-
1215 PM CDT Sat Mar 21 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND
PARTS OF FAR NORTHWEST ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Arkansas, Benton, and Washington counties. 
  In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, 
  Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, 
  Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, and 
  Pittsburg counties. 

* WIND...Southwest 15 to 20 mph with gusts 30 to 35 mph becoming
  north late. 

* HUMIDITY...15-25 percent

* TEMPERATURE...Upper 80s to mid 90s.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
3 follow-up statements
135 
WWUS84 KTSA 220412
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
1112 PM CDT Sat Mar 21 2026

OKZ074-075-221800-
/O.EXA.KTSA.FW.W.0005.260322T1600Z-260323T0100Z/
Haskell-Latimer-
1112 PM CDT Sat Mar 21 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR
VERY DRY AND WINDY CONDITIONS ACROSS MUCH OF EASTERN OKLAHOMA AND
PORTIONS OF NORTHWEST ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CDT Sunday. 

* AFFECTED AREA...IN Oklahoma, Haskell, and Latimer counties.

* WIND...Southwest 15 to 20 mph with gusts 30 to 35 mph becoming
  north in the evening. 

* HUMIDITY...15-25 percent

* TEMPERATURE...Upper 80s to mid 90s.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. An abrupt wind shift to the
  north with the front will make ongoing fire-fighting efforts
  more challenging.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

ARZ001-010-OKZ054>073-221800-
/O.CON.KTSA.FW.W.0005.260322T1600Z-260323T0100Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-
1112 PM CDT Sat Mar 21 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SUNDAY FOR VERY DRY AND WINDY CONDITIONS ACROSS MUCH OF EASTERN
OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS...

* AFFECTED AREA...In Arkansas, Benton, and Washington counties. 
  In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, 
  Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, 
  Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, and 
  Pittsburg counties. 

* WIND...Southwest 15 to 20 mph with gusts 30 to 35 mph becoming
  north 20 to 25 mph with gusts 30 to 40 mph during the afternoon
  and early evening. 

* HUMIDITY...15-25 percent

* TEMPERATURE...Upper 80s to mid 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. An abrupt wind shift to the
  north with the front will make ongoing fire-fighting efforts
  more challenging.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
340 
WWUS84 KTSA 222216
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
516 PM CDT Sun Mar 22 2026

ARZ019-029-OKZ076-230100-
/O.EXA.KTSA.FW.W.0005.000000T0000Z-260323T0100Z/
Crawford-Sebastian-Le Flore-
516 PM CDT Sun Mar 22 2026

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS ACROSS PORTIONS OF EAST-CENTRAL
OKLAHOMA AND WEST-CENTRAL ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 8 PM CDT this evening. 

* AFFECTED AREA...In Arkansas, Crawford, and Sebastian counties. 
  In Oklahoma, Le Flore county. 

* WIND...West to Southwest 20 to 25 mph with gusts to 35 mph. 

* HUMIDITY...15-25 percent

* TEMPERATURE...Upper 80s to mid 90s.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

ARZ001-010-OKZ054>075-230100-
/O.CON.KTSA.FW.W.0005.000000T0000Z-260323T0100Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-
516 PM CDT Sun Mar 22 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND
PORTIONS OF NORTHWEST ARKANSAS...

* AFFECTED AREA...In Arkansas, Benton, and Washington counties. 
  In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, 
  Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, 
  Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, 
  Pittsburg, Haskell, and Latimer counties. 

* WIND...Southwest 15 to 20 mph with gusts 30 to 35 mph 
  becoming north 20 to 25 mph with gusts 30 to 40 mph during 
  the afternoon and early evening. 

* HUMIDITY...15-25 percent

* TEMPERATURE...Upper 80s to mid 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. An abrupt wind shift to 
  the north with the front will make ongoing fire-fighting 
  efforts more challenging.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
453 
WWUS84 KTSA 230123
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
823 PM CDT Sun Mar 22 2026

ARZ001-010-019-029-OKZ054>076-230230-
/O.EXP.KTSA.FW.W.0005.000000T0000Z-260323T0100Z/
Benton-Washington AR-Crawford-Sebastian-Osage-Washington OK-
Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-
Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
823 PM CDT Sun Mar 22 2026

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

Humidities have increased in most areas as cooler air filters 
into the region behind a cold front and we head deeper into the 
nighttime hours. Therefore, the Red Flag Warning was allowed to
expire at 8 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 21, 10:46 AM CDT, 1 hour 29 minutes earlier. Its key messages:

  • Updated at 1042 AM CDT Sat Mar 21 2026
  • Record-breaking heat continues into the weekend.
  • Fire weather conditions on Sunday will be the biggest concern, as winds strengthen ahead of and behind a cold front where humidities will be low and fuels abundant.
  • Low rain chances late next week with another front.
Area forecast discussion, Mar 21, 10:46 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1046 AM CDT Sat Mar 21 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1042 AM CDT Sat Mar 21 2026

 - Record-breaking heat continues into the weekend.

 - Fire weather conditions on Sunday will be the biggest concern, as
   winds strengthen ahead of and behind a cold front where
   humidities will be low and fuels abundant.

 - Low rain chances late next week with another front.

&&

.SHORT TERM...
(Through Saturday)
Issued at 1132 PM CDT Fri Mar 20 2026

The forecast area remains under the influence of a large and
anomalously strong ridge aloft centered over the Southwest. At the
surface, a trough of low pressure extending from eastern KS down
into western OK is not expected to move much and will gradually
weaken tonight into Saturday. The typical sheltered areas will
likely lose their wind and will radiate down. Lows are expected to
drop into the 50s again. The weaker gradient will keep a prevailing
light south wind through Saturday. Deep layer thicknesses continue
to rise, arguing for similar or slightly warmer high temps compared
to the record-breaking numbers today. More records are likely to
fall Saturday as well. The gradient tightens Saturday night ahead of
an approaching pre-frontal low/trough. Winds will likely be gusty in
the terrain closer to the LLJ. The steady south wind will keep
things mixed and overnight lows will be considerably warmer in the
60s.

&&

.LONG TERM...
(Sunday Night through Friday)
Issued at 1132 PM CDT Fri Mar 20 2026

In response to significant jet energy traversing across the
north- central US and Great Lakes this weekend, a cold front will
drop south down the Plains Sunday. Owing to poor moisture return
and warm temps aloft, this will be a dry frontal passage. Fire
weather conditions will be the biggest concern for this forecast.
The latest short-term models show strengthening and gusty
southwest winds ahead of the front from mid-morning onward, as the
pre- frontal low/trough slides into the forecast area. Humidities
will drop quickly in this pre-frontal zone where low level SWrly
flow promotes drying and heating. The combination of record heat,
low humidity and windy conditions will support the rapid expansion
of any fire starts. An expansion in time and space will be made
to the going Fire Weather Watch to cover these concerns. Behind
the front, a wind shift to the north will occur across NE OK and
possibly far NW AR through 00Z Sunday evening. Sustained winds 20
to 25 with gusts 30 to 40 mph can be expected. This could
complicate fire- fighting efforts should fires (either existing or
new starts) get going ahead of the front. Humidities will rise
behind the front, into the 30 to 40 percent range. However, the
strong and gusty winds will maintain at least near critical fire
spread potential through early evening.

Considerably cooler weather is expected Monday behind the front,
though temps are still technically above average for this time of
year. The ridge aloft over the Southwest gets suppressed this
weekend, but will expand again next week with ever increasing
influence over our region. Deep layer thicknesses rise steadily
through the week, and afternoon highs will return to well above
average levels by Wednesday and Thursday. Strong and gusty south to
southwest winds are expected Thursday ahead of a front. The
combination of the warmth, winds and lower humidity will once again
raise fire weather concerns.

Speaking of the front late next week, there is more uncertainty in
the data today compared to yesterday, with the 12Z/20 EC actually
stalling the boundary just to our north and then retreating. The GFS
brings the boundary in but stalls it over our area. Ensemble data
warrants bringing the front in and keeping low PoPs over portions of
the forecast area.

Lacy

&&

.AVIATION...
(18Z TAFS)
Issued at 1042 AM CDT Sat Mar 21 2026

VFR conditions are likely to persist through the forecast period
for all sites. Mostly clear skies are expected today, with some
passing high clouds tonight and Sunday morning. Southerly winds
continue through the day, generally 10kts or less. LLWS expected
areawide tonight. Sfc winds also increase overnight and especially
Sunday morning ahead of an approaching frontal boundary, gusting
to 25 kts by late Sunday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   94  64  91  48 /   0   0   0   0
FSM   92  60  92  56 /   0   0   0   0
MLC   91  64  92  55 /   0   0   0   0
BVO   94  59  87  43 /   0   0   0   0
FYV   90  62  90  48 /   0   0   0   0
BYV   89  65  88  48 /   0   0   0   0
MKO   90  64  92  53 /   0   0   0   0
MIO   91  64  88  45 /   0   0   0   0
F10   92  65  94  52 /   0   0   0   0
HHW   88  62  90  58 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Sunday morning through Sunday evening
     for OKZ054>073.

AR...Fire Weather Watch from Sunday morning through Sunday evening
     for ARZ001-010.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...43
Hazardous weather outlook, Mar 21, 5:04 AM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
504 AM CDT Sat Mar 21 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
504 AM CDT Sat Mar 21 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Early Afternoon.

DISCUSSION...
Near to record high temperatures are forecast again Today across
eastern Oklahoma and northwest Arkansas. At the same time,
afternoon humidity values of 15 to 30 percent will aid in limited
fire weather danger over portions of eastern Oklahoma this
afternoon. Generally light winds will limit the overall fire
spread rates into this evening. Southerly winds are forecast to
begin increasing overnight tonight into Sunday ahead of an
approaching cold front.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY...High Wind Potential.
TUESDAY AND WEDNESDAY...No Hazards.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...High Wind Potential.

EXTENDED DISCUSSION...
Fire weather conditions worsen Sunday with very dry fuels, low
humidity, and windy conditions across eastern Oklahoma and
northwest Arkansas. Southerly winds gusting up to 35 mph are
anticipated during the day Sunday ahead of the cold front moving
into the region Sunday afternoon. Behind the frontal passage, a
wind shift out of the north with gusts of 30 to locally 40 mph
into Sunday evening are forecast. These conditions combined with
near to record high temperatures will create near critical
grassland fire spread rates. The area of greater concern remains
across northeast Oklahoma, where locally critical spread rates
could develop. Limited fire weather danger and cooler conditions
start the next work week, though a warming trend and an increase
in fire weather concerns develops for the second half of next
week.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Oklahoma, 2026Red Flag Warnings in Arkansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.